Drought, Alfalfa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Crop damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Severe to exceptional (D2-D4) drought conditions were seen across much of Oklahoma during the month of December. |The drought has been ongoing for over a year now, which is causing water concerns for many communities.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Severe to exceptional (D2-D4) drought conditions were seen across much of Oklahoma during the month of December. However, above average precipitation totals over many locations allowed for several counties in northern Oklahoma to be upgraded to extreme (D3) by the end of the month, even allowing for the Burn Ban to be lifted in the final four Oklahoma counties.|The drought has been ongoing for over a year now, which is causing water concerns for many communities. This has caused several state lakes to fall to record lows. While December is not usually considered an active outdoor recreation month, many boat docks and ramps remained on dry ground. However, many lakes are still considered at safe levels for everyday living and water rationing has been kept to a minimum. |The agriculture industry continued to be hit hard by the drought. The hay crop was small, which is leading many ranchers and farmers paying extreme amounts to keep the cattle fed through the winter. Questions had also risen about selling all or part of livestock herds due to the lack of food. Another concern is whether the combined lack of moisture over the last couple of years will affect future crops that were planted during the fall, such as winter wheat. The crop damage for the area was estimated at 1 million dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 9:13 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CST THU NOV 30 2006
.DISCUSSION...
SNOW IS GRADUALLY ENDING FROM WEST TO EAST ACROSS THE AREA...
HAVING ALREADY MOVED OUT OF FAR WESTERN OKLAHOMA AND MOST OF
WESTERN NORTH TEXAS. UPPER LOW WAS APPROX. LOCATED IN NE OK AT MID
EVENING. LOOKS LIKE MOST OF THE ACCUMULATING SNOW SHOULD END OVER
THE AREA BY AROUND MIDNIGHT...ALONG THE TIMING OF THE 700MB OMEGA
FIELDS IN THE RUC. BLIZZARD WARNING WAS REPLACED WITH A WINTER
STORM WARNING FOR A FEW MORE HOURS IN A BAND FROM ABOUT PONCA CITY
TO CHANDLER WHERE MODERATE SNOW AND STRONG WINDS WILL CONTINUE TO
CREATE POOR CONDITIONS. MEANWHILE... WILL DOWNGRADE TO A WINTER
WEATHER ADVISORY FOR MUCH OF THE REMAINDER OF CENTRAL
OKLAHOMA...INTO PORTIONS OF SOUTH CENTRAL OKLAHOMA UNTIL MIDNIGHT.
CENTRAL OKLAHOMA COULD SEE ABOUT ANOTHER INCH OF SNOW OVER THE
NEXT HOUR OR SO WHILE SNOW COVERED CONDITIONS WILL OBVIOUSLY
PERSIST OVERNIGHT.
&&
.PREV DISCUSSION... (ISSUED 345 PM CST THU NOV 30 2006)
DISCUSSION...
WINTER WEATHER CONTINUES AS UPPER LOW MOVES ACROSS THE AREA THIS
EVENING. THE MIXED PRECIP EARLIER TODAY IS NOW ALMOST ALL SNOW AS
WARM LAYER ALOFT HAS FINALLY BEEN COOLED. DRY SLOT HAS MOVED FROM
NORTH TEXAS INTO SOUTH CENTRAL OKLAHOMA... BUT AN ENHANCED
REFLECTIVITY BAND HAS DEVELOPED FROM FREEDOM TO CLINTON TO WEST OF
LAWTON TO EAST OF WICHITA FALLS. THUNDER WAS ALSO RECENTLY
REPORTED BY AN NWS EMPLOYEE IN THE BLANCHARD AREA. TREND IN
MOVEMENT AND THE OMEGA FIELD IN THE RUC INDICATE THAT THIS
ENHANCED AREA OF SNOW WILL PIVOT NORTHWEST INTO NORTH CENTRAL AND
CENTRAL OKLAHOMA EARLY THIS EVENING. PRECIP WILL DIMINISH ACROSS
MOST OF THE AREA BY 06Z BUT SOME LINGERING LIGHT SNOW WILL BE
POSSIBLE IN NORTH CENTRAL AND CENTRAL OKLAHOMA AFTER 06Z. A PERIOD
OF HEAVY SNOW WILL BE POSSIBLE WITH THESE ENHANCEMENTS... BUT THE
BAND IS MOVING SO PROLONGED HEAVY SNOW IS LESS LIKELY. HOWEVER
WITH THE STRONG WINDS AND THE SNOW AND BLOWING SNOW... WILL LEAVE
WARNINGS AS IS RIGHT NOW AND ALLOW EVENING SHIFT TO CANCEL
SEGMENTS OF THE WARNINGS AS THE PRECIPITATION ENDS FROM WEST TO
EAST.
CLOUDS WILL DECREASE OVERNIGHT AND WE SHOULD SEE SUNSHINE
TOMORROW. TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL HEAVILY
DEPEND ON SNOWFALL AMOUNTS TODAY AND TONIGHT AND HAVE GENERALLY
KEPT THINGS COOLER IN THE NORTH CENTRAL SECTIONS WITH THE
ANTICIPATED HIGHER SNOW AMOUNTS.
HAVE NOT INTRODUCED POPS IN THE EXTENDED PERIODS YET BUT WILL BE
WATCHING MODEL TRENDS AND EVOLUTION OF ANOTHER STORM SYSTEM TOWARD
THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 14 37 15 38 / 70 0 0 10
HOBART OK 13 40 16 39 / 20 0 0 10
WICHITA FALLS TX 17 43 23 47 / 10 0 0 10
GAGE OK 7 39 13 37 / 0 0 0 10
PONCA CITY OK 10 30 7 32 / 90 0 0 10
DURANT OK 20 41 23 48 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ007-
OKZ012-OKZ017-OKZ018-OKZ019-OKZ023-OKZ024-OKZ025-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ040-OKZ041-OKZ042.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR OKZ008-
OKZ013-OKZ020-OKZ026.
TX...NONE.
&&
23/32HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST THU NOV 30 2006
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST THU NOV 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. NO
SEVERE STORMS ARE EXPECTED.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ALONG THE RED RIVER THIS
AFTERNOON AND TONIGHT SPREADING WINTRY PRECIPITATION ACROSS THE
ENTIRE AREA. STRONG LIFT ASSOCIATED WITH THE UPPER LOW MAY PRODUCE A
FEW ISOLATED THUNDERSTORMS EMBEDDED IN AREAS OF SNOW THIS AFTERNOON.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
SNOW... EXCEPT IN SOUTHEAST AND SOUTH CENTRAL OKLAHOMA WHERE SLEET
MAY ALSO OCCUR... WILL CONTINUE TO IMPACT MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH MUCH OF THE DAY. BLIZZARD CONDITIONS
WILL LIKELY IMPACT NORTH CENTRAL OKLAHOMA. IN ADDITION STRONG WINDS
AND COLD TEMPERATURES WILL RESULT IN LOW WIND CHILL READINGS.
SEVERAL WINTER WEATHER PRODUCTS HAVE BEEN ISSUED ADDRESSING THE
DIFFERENT TYPES OF WINTRY PRECIPITATION. SEE THE LATEST WINTER
WEATHER HEADLINES FOR MORE DETAILED INFORMATION CONCERNING THE
CURRENT WINTER STORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND...WITH
THE COLDEST READINGS ACROSS NORTHERN OKLAHOMA...WHERE THE MOST SNOW
IS EXPECTED. TEMPERATURES TONIGHT WILL LIKELY FALL INTO THE SINGLE
DIGITS WITH SIMILAR VALUES EXPECTED SATURDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 614 PM CST THU NOV 30 2006 OKZ005>008-011>013-015-017>020-023>030-010115- ALFALFA OK-GRANT OK-KAY OK-WOODS OK-NOBLE OK-GARFIELD OK-MAJOR OK- PAYNE OK-KINGFISHER OK-LOGAN OK-BLAINE OK-DEWEY OK-LINCOLN OK- CANADIAN OK-OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-CLEVELAND OK- GRADY OK-MCCLAIN OK- 614 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BLAINE...CADDO... CANADIAN...CLEVELAND...DEWEY...GARFIELD...GRADY...GRANT...KAY... KINGFISHER...LINCOLN...LOGAN...MAJOR...MCCLAIN...NOBLE...OKLAHOMA... PAYNE...POTTAWATOMIE AND WOODS COUNTIES. STRONG WINDS AND HEAVY SNOW WILL CONTINUE INTO THE EARLY EVENING ACROSS MUCH OF CENTRAL AND NORTH-CENTRAL OKLAHOMA. THE STRONG WINDS WILL CAUSE SIGNIFICANT BLOWING OF SNOW... AND GREATLY REDUCED VISIBILITIES. EXPECT VISIBILITIES BELOW 1/4 MILE AT TIMES IN BLOWING SNOW. IN ADDITION... HEAVY SNOW WILL CAUSE ONE TO THREE INCHES OF NEW ACCUMULATIONS... ESPECIALLY IN AND NEAR THE CITIES OF PONCA CITY... ENID... GUTHRIE... AND OKLAHOMA CITY. TRAVEL IS EXTREMELY HAZARDOUS IN THESE AREAS... AND TRAVEL IS DISCOURAGED. INTERSTATE 40 HAS BEEN CLOSED IN SEVERAL PLACES... INCLUDING ALL OF CANADIAN COUNTY... UNTIL ACCIDENTS CAN BE CLEARED. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 645 PM CST THU NOV 30 2006 OKZ024-010145- CANADIAN OK- 645 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY. MODERATE TO OCCASIONALLY HEAVY SNOW CONTINUES OVER THE WESTERN HALF OF CANADIAN COUNTY. THIS AREA OF SNOW WILL TRANSLATE EAST INTO THE EASTERN PART OF THE COUNTY. AN AREA OF SNOW OVER KINGFISHER COUNTY WILL ALSO BE SPREADING SOUTH INTO CANADIAN COUNTY DURING THE EVENING. THE SNOW IS EXPECTED TO BEGIN DECREASING FROM THE WEST BY AROUND 9 PM. NORTHWEST WINDS WILL CONTINUE TO GUST TO NEAR 30 MPH DURING THIS PERIOD... WHICH COMBINED WITH THE SNOW AND BLOWING SNOW... WILL RESULT IN CONTINUED POOR VISIBILITIES. TEMPERATURES THROUGH 9 PM WILL REMAIN IN THE LOWER 20S WITH WIND CHILLS AROUND 5 ABOVE. THE WINDS WILL SLOWLY DECREASE AFTER 10 PM. CJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 7 ESE NORMAN 35.18N 97.33W
11/30/2006 M7.0 INCH CLEVELAND OK TRAINED SPOTTER
6 INCHES OF SNOW AND 1 INCH OF SLEET. REPORTED BY OFF
DUTY SPC FORECASTER
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 724 PM CST THU NOV 30 2006 OKZ007-008-012-013-019-020-025-026-029>031-010230- GRANT OK-KAY OK-NOBLE OK-GARFIELD OK-PAYNE OK-LOGAN OK-LINCOLN OK- OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK- 724 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARFIELD... GRANT...KAY...LINCOLN...LOGAN...NOBLE...OKLAHOMA...PAYNE... POTTAWATOMIE AND SEMINOLE COUNTIES. HEAVY SNOW AND BLOWING SNOW WILL CONTINUE UNTIL ABOUT 830 PM ACROSS NORTH-CENTRAL AND CENTRAL OKLAHOMA TO THE EAST OF I-35. ADDITIONAL SNOW ACCUMULATIONS OF AN INCH OR TWO MAY OCCUR IN THIS AREA... BUT WINDS WILL BLOW THE SNOW SIGNIFICANTLY... REDUCING VISIBILITIES TO LESS THAN HALF A MILE AT TIMES. THE SNOW AND WIND ARE EXPECTED TO DIMINISH LATER THIS EVENING... AND CONDITIONS WILL IMPROVE SLOWLY. TRAVEL IS EXTREMELY HAZARDOUS... AND TRAVEL IS DISCOURAGED. THE ADVERSE CONDITIONS HAVE RESULTED IN MANY ACCIDENTS AND ROAD CLOSURES.
The national radar mosaic for the moment the first event began.
42 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7918, 8056, 8057, 8058, 8059, 8060, 8061, 8062, 8063, 8064, 8065, 8066, 8067, 8068, 8069, 8070, 8071, 8072, 8073, 8074, 8075, 8076, 8077, 8078, 8079, 8080, 8081, 8082, 8083, 8085, 8303, 8304, 8306, 8307, 8311, 8312, 8313, 8314, 8315, 8316, and more.